Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 75, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 17, 2010, 6:40 PM CDT for Houston County, Minnesota. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2010, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 17, 2010, 7:46 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Houston County, MN
The radar
The La Crosse radar (KARX), 17 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:50 PM CDT | HAIL 1.5 | Hokah, MN | |
| Jul 17, 6:53 PM CDT | HAIL 1.75 | Hokah, MN | UP TO GOLF BALL HAIL A QUARTER MILE WEST OF HOKAH |
| Jul 17, 7:20 PM CDT | HAIL 1 | 2 Sw Hokah, MN | |
| Jul 17, 7:27 PM CDT | HAIL 1.25 | 1 W Hokah, MN | |
| Jul 17, 7:30 PM CDT | TSTM WND DMG | 1 Sw Hokah, MN | SEVERAL TREES DOWN ALONG HIGHWAY 44 SOUTHWEST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
633
WUUS53 KARX 172340
SVRARX
MNC055-180100-
/O.NEW.KARX.SV.W.0075.100717T2340Z-100718T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 800 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM HOUSTON TO
HOKAH...MOVING SLOWLY SOUTHEAST AT 10 MPH. THESE STORMS CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH...AS WELL AS TORRENTIAL DOWNPOURS.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HOKAH AROUND 645 PM...
BROWNSVILLE AROUND 745 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4384 9159 4385 9153 4385 9129 4381 9126
4375 9125 4366 9126 4361 9123 4358 9123
4357 9124 4357 9141
TIME...MOT...LOC 2340Z 309DEG 5KT 4381 9149 4377 9136
WIND...HAIL 60MPH 1.00IN
$$
MW6 follow-up statements
977
WWUS53 KARX 172354
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT SAT JUL 17 2010
MNC055-180100-
/O.CON.KARX.SV.W.0075.000000T0000Z-100718T0100Z/
HOUSTON MN-
654 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOUSTON COUNTY UNTIL 800 PM CDT...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HOUSTON TO
HOKAH...MOVING SOUTHEAST AT 10 MPH. THESE STORMS CAN PRODUCE QUARTER
SIZE HAIL...AS WELL AS TORRENTIAL DOWNPOURS.
* THE SEVERE THUNDERSTORMS WILL IMPACT BROWNSVILLE AND HOKAH THROUGH
730 PM.
THESE STORMS HAVE A HISTORY OF PRODUCING STREET FLOODING AS WELL AS
HAIL UP TO THE SIZE OF QUARTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4384 9159 4385 9153 4385 9129 4381 9126
4375 9125 4366 9126 4361 9123 4358 9123
4357 9124 4357 9141
TIME...MOT...LOC 2353Z 315DEG 10KT 4386 9151 4377 9141
4373 9130
WIND...HAIL <50MPH 1.00IN
$$
MW808
WWUS53 KARX 180003
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
703 PM CDT SAT JUL 17 2010
MNC055-180100-
/O.CON.KARX.SV.W.0075.000000T0000Z-100718T0100Z/
HOUSTON MN-
703 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOUSTON COUNTY UNTIL 800 PM CDT...
THE PUBLIC REPORTED PING PONG BALL SIZE HAIL IN HOKAH AT 635 PM
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM DAKOTA TO
HOKAH TO BROWNSVILLE...MOVING SLOWLY SOUTHEAST AT 10 MPH. THESE
STORMS CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AS WELL
AS TORRENTIAL DOWNPOURS.
* THE SEVERE THUNDERSTORMS WILL IMPACT BROWNSVILLE AND HOKAH THROUGH
730 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4384 9159 4385 9153 4385 9129 4381 9126
4375 9125 4366 9126 4361 9123 4358 9123
4357 9124 4357 9141
TIME...MOT...LOC 0002Z 315DEG 10KT 4383 9145 4375 9139
4371 9128
WIND...HAIL <50MPH 1.75IN
$$179
WWUS53 KARX 180012 CCA
SVSARX
SEVERE WEATHER STATEMENT...CORRECTED REPORT TIME
NATIONAL WEATHER SERVICE LA CROSSE WI
712 PM CDT SAT JUL 17 2010
MNC055-180100-
/O.CON.KARX.SV.W.0075.000000T0000Z-100718T0100Z/
HOUSTON MN-
712 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOUSTON COUNTY UNTIL 800 PM CDT...
THE PUBLIC REPORTED PING PONG BALL SIZE HAIL IN HOKAH AT 650 PM
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM DAKOTA TO
HOKAH TO BROWNSVILLE...MOVING SLOWLY SOUTHEAST AT 10 MPH. THESE
STORMS CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AS WELL
AS TORRENTIAL DOWNPOURS.
* THE SEVERE THUNDERSTORMS WILL IMPACT BROWNSVILLE AND HOKAH THROUGH
730 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4384 9159 4385 9153 4385 9129 4381 9126
4375 9125 4366 9126 4361 9123 4358 9123
4357 9124 4357 9141
TIME...MOT...LOC 0002Z 315DEG 10KT 4383 9145 4375 9139
4371 9128
WIND...HAIL <50MPH 1.75IN
$$637
WWUS53 KARX 180019
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
719 PM CDT SAT JUL 17 2010
MNC055-180100-
/O.CON.KARX.SV.W.0075.000000T0000Z-100718T0100Z/
HOUSTON MN-
719 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOUSTON COUNTY UNTIL 800 PM CDT...
TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL ABOUT A
QUARTER OF A MILE WEST OF HOKAH AT 653 PM.
PING PONG BALL SIZE HAIL WAS ALSO REPORTED AT 650 PM IN HOKAH BY THE
PUBLIC.
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HOKAH TO
BROWNSVILLE TO STODDARD...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORMS WILL IMPACT RURAL EASTERN HOUSTON COUNTY
THROUGH 730 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4384 9159 4385 9153 4385 9129 4381 9126
4375 9125 4366 9126 4361 9123 4358 9123
4357 9124 4357 9141
TIME...MOT...LOC 0017Z 317DEG 12KT 4376 9143 4371 9132
4368 9124
WIND...HAIL <50MPH 1.75IN
$$
MW254
WWUS53 KARX 180029
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT SAT JUL 17 2010
MNC055-180100-
/O.CON.KARX.SV.W.0075.000000T0000Z-100718T0100Z/
HOUSTON MN-
729 PM CDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HOUSTON COUNTY UNTIL 800 PM CDT...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED QUARTER SIZE HAIL 2 MILES
SOUTHWEST OF HOKAH AT 720 PM.
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM HOKAH TO
BROWNSVILLE TO STODDARD...MOVING SOUTHEAST AT 15 MPH. THESE STORMS
CAN PRODUCE PING PONG BALL SIZE HAIL.
* THE SEVERE THUNDERSTORMS WILL IMPACT RURAL EAST CENTRAL HOUSTON
COUNTY AT 740 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4376 9147 4381 9126 4375 9125 4375 9126
4366 9126 4361 9123 4357 9124 4357 9141
TIME...MOT...LOC 0027Z 317DEG 12KT 4374 9140 4369 9129
4366 9121
WIND...HAIL <50MPH 1.50IN
$$
MW696
WWUS53 KARX 180046
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
746 PM CDT SAT JUL 17 2010
MNC055-180055-
/O.CAN.KARX.SV.W.0075.000000T0000Z-100718T0100Z/
HOUSTON MN-
746 PM CDT SAT JUL 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4376 9147 4381 9126 4375 9125 4375 9126
4366 9126 4361 9123 4357 9124 4357 9141
TIME...MOT...LOC 0045Z 303DEG 10KT 4368 9126
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:55 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 2:55 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT SAT JUL 17 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY FORECAST FOCUS MAINLY ON CONVECTIVE POTENTIAL UNDER INFLUENCE OF ZONAL FLOW WITH EMBEDDED ENERGY. 19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE REACHING FROM IA/IL UP THROUGH EASTERN WI/MICH. LOW PRESSURE CENTER OVER SD...WITH WARM FRONT ARCHING TO NEAR WHAPETON/BRECKENRIDGE..TO NORTH OF TWIN CITIES. WARM AND MOIST AIRMASS IN PLACE TO THE WEST...MAINLY WEST OF I-35. TO THE EAST...INFLUENCE FROM HIGH PRESSURE AND DRIER AIRMASS ALLOWING DEWPOINTS TO MIX OUT. REGIONAL RADAR LOOPS SHOW SEVERAL SMALL CELLS IN THE WARM ADVECTION ZONE AHEAD OF THE WARM FRONT...OVER NORTHWEST/WEST CENTRAL WI. LARGER CLUSTER OF THUNDERSTORMS OVER CENTRAL/NORTHERN MN. LATEST ANALYSIS SUGGEST STRONG TO SEVERE CONVECTION ACROSS CENTRAL MN...EVOLVING SOUTH AND SOUTHEAST INTO AND THROUGH THE FORECAST AREA THIS EVENING. WITH LOWER DEWPOINTS THIS AFTERNOON...NEVER REALLY MET HEAT INDEX CRITERIA. HAVE CANCELED THAT. ATMOSPHERE VERY UNSTABLE TO THE WEST OF THE FORECAST AREA...AND MARGINALLY SO OVER THE FORECAST AREA. NEGATIVE AREA /CAP/ SEEN IN MODEL FORECAST AND OBSERVED SOUNDINGS LIMITING CONVECTIVE SCOPE AT THE CURRENT TIME...BUT EXPECT ACTIVITY TO EXPAND THROUGH THE AFTERNOON AND EVENING. CURRENT ACTIVITY GOING ON THE EDGE OF THE BEST INSTABILITY AND WEAKEST CAP...AND EXTRAPOLATING THIS WOULD TAKE THE CONVECTIVE CLUSTER SOUTH ALONG AND WEST OF THE MISSISSIPPI RIVER THIS EVENING. SOME ACTIVITY ALSO MOVING THROUGH WI AS WELL... SO HIGH POP FOR FORECAST AREA STILL LOOKS ON TARGET AS THE LOW AND COLD FRONT PROGRESS THROUGH THE REGION. ACTIVITY WILL SHIFT EAST OF THE FORECAST AREA LATE TONIGHT INTO EARLY SUNDAY...ALLOWING HIGH PRESSURE TO TAKE UP RESIDENCE BRIEFLY FOR SUNDAY NIGHT/EARLY MONDAY TIMEFRAME. BUT WITH A ZONAL FLOW REGIME IN PLACE...THIS RESPITE WILL BE SHORT-LIVED. THE NEXT DISTURBANCE IN THE FLOW ALREADY LOOKS TO PROVIDE A THREAT FOR CONVECTION AGAIN BY MONDAY AFTERNOON/EVENING. THE FRONT THAT MOVES THROUGH TONIGHT WILL STALL EAST/WEST JUST TO OUR SOUTH...ACROSS NEB/IA/IL. AS THIS DISTURBANCE MOVES THROUGH...CONVECTION IS ANTICIPATED ALONG AND NORTH OF THE FRONT. SO HIGHEST RAIN CHANCES WILL BE GENERALLY OVER THE SOUTHERN ZONES...BUT AT LEAST A SMALL CHANCE EVEN INTO THE NORTHERN SECTIONS OF THE FORECAST AREA. && .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY ZONAL FLOW REGIME LOOKS TO PREVAIL THROUGH MUCH OF THE WEEK... ALTHOUGH MODELS SUGGESTING THAT THE PATTERN STARTS TO BECOME MORE AMPLIFIED LATE IN THE WEEK. THE WEST TO EAST FLOW LOOKS TO KEEP A PARADE OF SHORT WAVE TROUGHS MOVING THROUGH THE UPPER MIDWEST. AND THE AFOREMENTIONED STALLED FRONT LOOKS TO LINGER AS WELL. SO... FEELING IS THAT THERE WILL BE A CONTINUED THREAT FOR RAIN FROM TIME TO TIME EACH DAY THROUGH FRIDAY. HAVE MAINTAINED RAIN CHANCES THROUGH THE WEEK AS A RESULT...ALTHOUGH IT CERTAINLY WON'T RAIN CONSTANTLY. THERE WILL BE MORE DRY PERIODS THAN WET...BUT PINNING DOWN THE TIMING IS DIFFICULT. AS WE GET TO FRIDAY...THE GFS FASTER WITH THE AMPLIFICATION PROCESS...AND SENDS A WAVE THROUGH THE REGION WITH A CHANCE FOR RAIN. ECMWF SLOWER...AND DEVELOPS A DEEPER TROUGH/CLOSED CIRCULATION OVER SASK/MB BY FRIDAY NIGHT. MODELS COMPLETELY OUT OF PHASE BY THIS TIME...AND NOT SOLD ON WHICH IS CORRECT AT THIS POINT. FOR NOW HAVE OPTED TO LEAVE SATURDAY DRY... MORE IN LINE WITH THE GFS. WILL HAVE TO WATCH HOW THIS EVOLVES. && .AVIATION...TODAY AND TONIGHT CONDITIONS SHOULD REMAIN VFR FOR MOST OF THE NIGHT. HOWEVER...A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL MINNESOTA COULD AFFECT THE TAF SITES. A STRONG THUNDERSTORM COMPLEX WILL DEVELOP ACROSS CENTRAL MINNESOTA AND IS EXPECTED TO MOVE S-SE OVERNIGHT. CURRENT TRACKS COULD TAKE IT INTO IOWA OR WISCONSIN. WITH THIS UNCERTAINTY...HAVE INCLUDED CB IN THE LATEST TAFS BUT NOT A MORE AGGRESSIVE FORECAST. HOWEVER...THE SYSTEM...IF IT DOES AFFECT THE TAF SITE...COULD PRODUCE WINDS IN THE 40-60 MPH RANGE. A RETURN TO VFR IS FORECAST AS THE DAY PROGRESSES ON SUNDAY. && .HYDROLOGY... STORMS MOVING THROUGH THE FORECAST AREA TONIGHT HAVE THE POTENTIAL TO BE VERY EFFICIENT RAINFALL MAKERS. WARM CLOUD DEPTH WILL BE 3-4 KM AND PRECIPITABLE WATER UP AROUND 2 INCHES. ALSO IS SOME HINT AT REGENERATION AND BACKWARD PROPAGATION INTO THE BETTER SUPPORT... ESPECIALLY OVER MN/IA. THIS COULD LEAD TO LOCALIZED FLOODING CONCERNS TONIGHT WEST OF THE MISSISSIPPI RIVER. ALSO...WITH SEVERAL DISTURBANCES AND REPEATED RAIN CHANCES THROUGH THE WEEK...THERE IS AT LEAST THE POTENTIAL FOR SOME FLOODING PROBLEMS WHERE RAIN FALLS ON THE SAME AREAS. BUT WITH THE UNCERTAINTIES ON JUST WHERE AND WHEN...WILL NOT GO WITH ANY WATCH AT THIS TIME. RATHER WILL MAINTAIN THE HYDROLOGIC OUTLOOK FOR THE TIME BEING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...MW AVIATION...BAUMGARDT HYDROLOGY...MW
Hazardous weather outlook, Jul 17, 3:51 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 351 PM CDT SAT JUL 17 2010 THIS UPDATE REMOVES THE HEAT ADVISORY WORDING IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-181100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 351 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON...THUNDERSTORMS WERE OCCURRING NORTHWEST OF MINNEAPOLIS ALONG A STATIONARY FRONT. THIS FRONT EXTENDS SOUTHEAST INTO MINNEAPOLIS...AND FURTHER SOUTHEAST ALONG THE MISSISSIPPI RIVER. WHILE THIS COMPLEX OF THUNDERSTORMS WOULD MOVE SOUTHEAST TOWARD WESTERN WISCONSIN AND SOUTHEAST MINNESOTA...THERE IS SOME QUESTION WHETHER IT CAN MAINTAIN ITS INTENSITY AND ITS EXACT TRACK. THIS WEATHER WOULD ARRIVE IN THE VERY EARLY EVENING AND IF SEVERE...POSES A THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES AS IT MOVES THROUGH THE AREA. SOUTHEAST MINNESOTA AND NORTHEAST IOWA WOULD BE THE MOST AT RISK FOR THIS VERY EARLY TO MID-EVENING WEATHER. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON...AHEAD OF A LOW AND COLD FRONT. THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A LARGE ORGANIZED COMPLEX OF THUNDERSTORMS AS THEY MOVE SOUTH-SOUTHEAST THIS EVENING AND OVERNIGHT. BY THE TIME THIS COMPLEX OF STORMS WOULD SPREAD INTO THE AREA...THE MAIN SEVERE THREATS LOOK TO BE DAMAGING WINDS...LOCALLY HEAVY RAINS AND FLASH FLOODING. IT APPEARS THAT SOUTHEAST MINNESOTA AND NORTHEAST IOWA WOULD HAVE THE BETTER CHANCE OF BEING HIT BY THIS COMPLEX...WITH THE MAIN TRACK CLOSER TO I-35 AND WEST. HOWEVER... THERE IS STILL SOME QUESTION ON THE EXACT TRACK OF THIS SYSTEM. FURTHER UPDATES WILL REFINE THE THREATS. THIS WOULD AFFECT THE AREA FROM MID-EVENING...UNTIL AFTER MIDNIGHT. A FEW STORMS MAY LINGER INTO SUNDAY MORNING...BUT THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORM CHANCES SPREAD INTO THE AREA FOR MUCH OF THE MONDAY NIGHT THROUGH FRIDAY PERIOD. IT IS TOO EARLY TO DETERMINE THE DETAILS OF ANY SEVERE THREAT WITH THESE THUNDERSTORMS. HOWEVER...IF MORE HEAVY RAIN FALLS TONIGHT...ANY HEAVY RAINS FROM THUNDERSTORMS NEXT WEEK WOULD HAVE THE POTENTIAL TO CREATE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SOME SPOTTER GROUPS APPEARS LIKELY TONIGHT... ESPECIALLY ALONG OR WEST OF THE MISSISSIPPI RIVER...AND CLOSER TO I- 35. THE MAIN THREAT AND POTENTIAL ACTIVATION TIMES LOOK TO BE 9 PM TO 2 AM OVER SOUTHEAST MINNESOTA...AND MIDNIGHT TO 4 AM OVER NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. HOWEVER...THERE MAY BE AN EARLY EVENING ACTIVATION WEST OF THE MISSISSIPPI RIVER SHOULD STORMS MAKE IT SOUTHWARD FROM MINNEAPOLIS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/BAUMGARDT
In the hours before
Special weather statement, Jul 17, 6:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 605 PM CDT SAT JUL 17 2010 MNZ088-096-180000- HOUSTON-WINONA- 605 PM CDT SAT JUL 17 2010 ...STRONG THUNDERSTORMS EXPECTED IN HOUSTON AND WINONA COUNTIES... AT 603 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GOODVIEW TO PICKWICK...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL AND HEAVY DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW SPOTS. THESE THUNDERSTORMS WERE CONTINUING TO INTENSIFY. BE PREPARED TO TAKE ACTION SHOULD STORMS AFFECT YOUR AREA...OR A SEVERE THUNDERSTORM WARNING BE ISSUED. MW
Local storm report, Jul 17, 6:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W WINONA 44.05N 91.68W
07/17/2010 E0.75 INCH WINONA MN EMERGENCY MNGR
&&
ADAMSLocal storm report, Jul 17, 6:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD WINONA 44.05N 91.66W
07/17/2010 WINONA MN EMERGENCY MNGR
STREET FLOODING IN TOWN.
&&
ADAMSLocal storm report, Jul 17, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
637 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 3 SW WINONA 44.02N 91.70W
07/17/2010 E1.00 INCH WINONA MN PUBLIC
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:14 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 46 min |
| Jul 17, 6:28 PM CDT | Areal Flood Advisory | ARX | Winona | 3 hr |
| Jul 17, 6:57 PM CDT | Areal Flood Advisory | ARX | Houston | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.